Vibration Sensation in Head

Discussion in 'Support' started by Otana, Apr 24, 2019.

    1. Otana
      No Mood

      Otana Member Benefactor

      Location:
      US
      Tinnitus Since:
      11/2017
      Cause of Tinnitus:
      Noise exposure
      I've seen this discussed in a a few other threads but wanted to describe my experience and see if anyone else has found any relief. It's a sensation that's hard to describe but generally feels like the top center of my head and temples are vibrating. Almost like a cell phone is being held to my skull. It often coincides with pressure in my temples and can be associated with exposure to certain sounds, but often occurs in a quiet room. I experience it basically every day for a few seconds to a few hours at a time. I still have sensitivity to certain sounds, but my hyperacusis is minor compared to what it used to be and this sensation has been relatively stable throughout, so I associate it more with my tinnitus. I had been on mirtazapine for just over a year and at higher doses, it seemed to exacerbate this sensation.

      My reaction to my tinnitus has lessened significantly and I don't notice it for parts of the day, but this vibration feeling still gets to me. It can't be drowned out and there's not much I can do to alleviate it. It raises my anxiety which causes the vibration sensation to worsen. I've also noticed the opposite, that an increase in anxiety also makes it worse. To find relief, I mainly focus on lowering my anxiety and massaging my TMJ and temples. I do have bruxism (grind my teeth at night) so I believe it could be at least partially related to that.

      Do you experience anything similar? If so, have you found anything that relieves your symptoms?

      Related threads:
      Cognitive Changes/Problems — Feeling Like Not Myself from Exposure to Sound
      Poll: Do You Have an Internal Tremor or a Vibrating Sensation?
       
      • Hug Hug x 2
      • Like Like x 1
    2. Audiophile_bg
      Hurting

      Audiophile_bg Member

      Tinnitus Since:
      08/2018
      Cause of Tinnitus:
      Olanzapine
      Hello, @Otana. I had this problem too- it was the worst aspect of my tinnitus. It eventually disappeared gradually. So there is hope it will disappear for you too.
       
    3. AUTHOR
      AUTHOR
      Otana
      No Mood

      Otana Member Benefactor

      Location:
      US
      Tinnitus Since:
      11/2017
      Cause of Tinnitus:
      Noise exposure
      That's good to hear that yours calmed down. Was there anything in particular that you did that helped?
       
      • Like Like x 1
    4. SteveShield

      SteveShield Member

      Location:
      CA
      Tinnitus Since:
      01/2019
      Cause of Tinnitus:
      HTN Rx, Migraine hx, Oil of Wintergreen induced?
      Me too, the fullness is worse than the tinnitus!
       
    5. Frayact

      Frayact Member

      Tinnitus Since:
      04/1996
      I can also feel my tinnitus. I have a very loud, low-frequency hum that sometimes causes fluttering and/or thumping sensations in my neck and ears. It's like someone holding the base of an electric toothbrush to the side of my skull. Shaking my head from side to side makes it stop, but only momentarily.

      I also have a high-frequency hissing that I hear, but it does not cause any physical sensation. The humming is the worst of the two, but it will sometimes go away for years at a time and then mysteriously return for no reason (like it did three weeks ago after being silent for over two years).

      Many years ago, one of the numerous doctors I consulted about this said that it could be a bizarre form of migraine (even though I rarely get actual headaches). This was ruled out after exploring it further.

      After living with this for over 23 years, I am no closer to an answer/cause/treatment than I was when it started.
       
    6. Audiophile_bg
      Hurting

      Audiophile_bg Member

      Tinnitus Since:
      08/2018
      Cause of Tinnitus:
      Olanzapine
      Yes, Nasonex helped me.
      It doesn't matter now, since my GP fucked it all up by causing me palatal myoclonus (from Amoxicillin).
       

Share This Page

Loading...